I am in my early twenties and I am currently experiencing hair loss. I started taking the tablet Finasteride some months back but I have not noticed any improvement so far. However, recently my hair is falling a lot. My main concern is that the right side of my hairline is looking worse (thinner) than before. Hence, I am concerned that nothing is improving and I am taking the medicine for no purpose. I am also taking multi-vitamin tablets. Earlier, I was using Minoxidil lotion but stopped taking it as it caused dandruff in my hair.
I do not have any related family history from either side.
Welcome to icliniq.com.
Please attach clinical pictures to assess scalp hair density and type of hair loss and I can guide you accordingly.
Also, tell me your dose of the tablet Finasteride and how long you have been taking it and using Minoxidil lotion?
Thank you for the response.
I first started Minoxidil foam around one year back, when I went for the first time to a dermatologist abroad. However, I had noticed my hair loss for one and a half years. After using it for one and a half months, I went to another doctor in my home country, who told me to stop using Minoxidil lotion as I do not need it. Hence, I stopped, but after some time, I noticed more hair fall. Around six months back, I started taking the tablet Finasteride at a low dosage (3mg/week). I continued this for some months at that dosage but then decided to increase the dosage to 5mg/week. I continued this until two months back. After that, I took 1 mg every day, but sometimes I skip a day in the week. I also started taking general body vitamins about one week back.
Delving now to hair loss, I noticed the increased hair fall when I was home. Around two and a half weeks back, I was reading online that this could be due to Finasteride shedding because of the regrowth effects of the drug. However, my concern is that the quantity of hairline hair has reduced as I see, but it has always been thin around that region.
I can provide a timeline of pictures if needed, for you to observe the overall progress.
Again, I appreciate the help.
Welcome back to icliniq.com.
Finasteride tablet cannot be taken for a long time as it has side effects.
The tablet Dutasteride 0.5 mg can be taken once daily for six months. It acts by decreasing hormonal influence on hair. It has better efficacy than Finasteride tablets.
MORR-F 5% (Minoxidil) lotion has better efficacy. It is safe to use (atleast six months for effective results), one ml each in the morning and evening only to the affected area (hair thinning area).
Follow up after four to five months to know about the improvement.
Take the tablet Perfectil plus twice daily after meals for 30 days.
Use Anaphase shampoo to wash scalp thrice weekly for six weeks.
It is Androgenic Alopecia. It can be genetic or due to hormonal imbalance.
Increase protein intake in your diet.
Eat oranges, avocado, carrots, yogurt, sweet potato, salmon, spinach, green vegetables, eggs, chicken, onion, nuts (biotin), fortified cereals (zinc). Drink lots of water, green tea. Take no caffeine, tea, soda. Eliminate stress.
Do you have any history of smoking, itchy scalp, autoimmune disorder, hair procedures like coloring, rough handling or hairstyles; any drug history, low hemoglobin or iron levels, PRP (plasma rich protein) procedure in past?
Thank you for your response.
Do you think it is fine if I stay with the Finasteride tablet for the time being? I would at least try to reach the one-year treatment mark. By doing so, I can really determine the situation and see if the Finasteride tablet really helps or not. Furthermore, I am currently taking general body vitamins for men. Should I take Biotin capsules also? I will follow your advice and buy the shampoo.
The overall health of mine is fine as I do not smoke nor ever did. Likewise, it is the same for drug consumption. In terms of alcohol, I do it passively on the weekend only whenever I have social gatherings. I have not tested myself for iron levels or autoimmune disorders.
A little observation that I wanted to ask about, is that when I brush my hair recently, I notice small-whispy-miniaturized hairs falling. Is this a good thing?. I believe that what I am experiencing right now is shedding. Could you help me clarify this?
I really appreciate the help and patience provided.
Welcome back to icliniq.com.
Take the tablet Finax (Finasteride) 1 mg or the tablet Finpecia (Finasteride) 1 mg daily for three months then stop taking it for three weeks. Again, take the tablet for three months (once a day at anytime). You can take the medicine safely for one year.
What is your marital status? The prescribed tablet causes erectile dysfunction or loss of libido etc like side effects so you would need to stop taking it one month before marriage.
Shedding can occur due to telogen effluvium. The hair follicles go in the resting phase and there is shedding. It can also be due to nutritional deficiency, stressful episodes, or in the initial phase of the treatment.
The hair pill can be taken for one month.
Get investigations done like serum iron or ferritin levels, vitamin D level, thyroid profile.
Did you notice any side effects like chills, rigors, erectile dysfunction, etc.?
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. spot apply Tenovate cream at night for 15 days. Tablet H.vit forte once daily for 30 days (for greying and hair fall). Keraglow AD shampoo twice weekly for six weeks. Other good medicated shampoo you can use for dandruff are Scalpe Shampoo, Forfo... Read fullWhenever my sister goes out, her skin turns red and itchy. Why?
He has prescribed you the right medication for it, but regarding your hair fall treatment, Finasteride 25 mg is not FDA approved for androgenic alopecia ... Read fullMy hair fall increased after starting my workout. Kindly help.
.. From your history, I understand that hair fall is your concern, which is a very common problem these days, and there is no need to be worried. Regarding your hair fall history, I needed to know a few things related to better guidance. How man... Read full
Ask your health query to a doctor online?Ask a Dermatologist Now